Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 2006, 12:17 PM EST for Tattnall County, Georgia. It was in force for 28 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 12:17 PM EST (17:17 UTC)
- Expired
- Jan 2, 2006, 12:45 PM EST
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Tattnall County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 12:23 PM EST | TSTM WND DMG | 11 S Lyons, GA | CORRECTION TO EARLIER REPORT OF TORNADO NEAR HIGHWAY 1 JUST EAST OF CEDAR CROSSING. DAMAGE CAUSED BY THUNDERSTORM WINDS...NOT TORNADO. TWO TRAILER HOMES DESTROYED AND MANY TREES AND POWERLINES BLOWN DOWN. |
| Jan 2, 12:23 PM EST | TORNADO | 11 S Lyons, GA | EMERGENCY MANAGER REPORTED A TORNADO TOUCHDOWN NEAR HIGHWAY 1 JUST EAST OF CEDAR CROSSING. TWO TRAILER HOMES DESTROYED AND MANY TREES AND POWERLINES BLOWN DOWN. |
| Jan 2, 12:30 PM EST | TSTM WND DMG | Collins, GA | ROOF DAMAGE TO A PORCH AND SHED. FEW TREES DOWN. |
| Jan 2, 12:30 PM EST | TSTM WND GST 40 | Cobbtown, GA | ESTIMATED BY TRAINED SPOTTER. |
| Jan 2, 12:32 PM EST | TSTM WND DMG | 3 N Reidsville, GA | ROOF OFF A HOUSE ON HIGHWAY 23. |
| Jan 2, 12:35 PM EST | TSTM WND DMG | Collins, GA | ROOF OFF A HOUSE ON HIGHWAY 292 AND ROOF OFF A HOUSE AND SHEDS DESTROYED ON LYNNTOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 021718 SVRCHS GAC267-021745- /O.NEW.KCHS.SV.W.0001.060102T1717Z-060102T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1217 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TATTNALL COUNTY IN SOUTHEAST GEORGIA * UNTIL 1245 PM EST * AT 1217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF COBBTOWN TO 14 MILES SOUTHWEST OF REIDSVILLE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... REIDSVILLE AND COBBTOWN... MENDES AND COLLINS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3230 8237 3194 8234 3196 8196 3229 8209 $$
2 follow-up statements
000 WWUS52 KCHS 021729 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1229 PM EST MON JAN 2 2006 GAC267-021745- /O.CON.KCHS.SV.W.0001.000000T0000Z-060102T1745Z/ TATTNALL- 1229 PM EST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EST FOR TATTNALL COUNTY... AT 1223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF COLLINS TO REIDSVILLE TO 8 MILES SOUTHWEST OF HUGHLAND...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLINS... MANASSAS...MENDES AND REIDSVILLE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3228 8222 3194 8221 3195 8194 3225 8204 $$
000 WWUS52 KCHS 021742 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1242 PM EST MON JAN 2 2006 GAC267-021752- /O.EXP.KCHS.SV.W.0001.000000T0000Z-060102T1745Z/ TATTNALL- 1242 PM EST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR TATTNALL COUNTY WILL EXPIRE AT 1245 PM EST... AT 1239 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE SPOTTERS REPORTED 40 MPH WINDS IN THE NORTHERN PORTION OF THE COUNTY AROUND 1230 PM. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3228 8222 3194 8221 3195 8194 3225 8204 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:46 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 2, 9:46 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 946 AM EST MON JAN 2 2006 .SHORT TERM /THIS AFTERNOON/...CERTAINLY THE STAGE IS SET FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE REGION LATER TODAY AND TONIGHT. THE MESOSCALE ANALYSIS IS VERY COMPLEX AT MID MORNING WITH ALMOST 2 WARM FRONTS NOTED. THE MOST SERIOUS FRONT SEEMS TO EXTEND FROM JUST N OF JAX AND VLD TO ABOUT DHN. S OF THIS BOUNDARY....SFC DESTABILIZATION IS INCREASING AND IT WILL BE THIS FRONT TO WATCH DURING THE AFTN. A SECOND FRONT WITH WEDGE-LIKE CHARACTERISTICS EXTENDS FROM N OF CHS TO S OF AGS. THE NAM SHOWS 400 HELICITIES AND INCREASING SFC BASED INSTABILITIES SPREADING NWD ACROSS OUR CWFA TODAY. POTENTIAL FOR DISCREET SUPERCELLS WITH TORNADOES LATER THIS AFTN AND A SQUALL LINE WITH DAMAGING WINDS THIS EVENING AS THE MAIN ENERGY SWINGS THRU. WILL SEND OUT AN UPDATE IN A WHILE BUT WORDING WILL BE SIMILAR WITH THREAT OF SEVERE WEATHER AND HIGH POPS THIS AFTN. WILL MAKE A LAST MINUTE CALL ON ANY WIND/TEMP ADJUSTMENTS THIS AFTN. && .MARINE... WINDS AND SEAS HAVE YET TO RESPOND TO THE ADVANCING DYNAMICS BUT WINDS WERE ALREADY SHOWING SIGNS OF INCREASING ALONG COASTAL SOUTH CAROLINA AND WE PLAN NO CHANGES TO CURRENT THINKING. WILL MAKE A DECISION THIS AFTN ON SCA FOR NEAR SHORE COASTAL WATERS TONIGHT WITHIN 20 NM. && .AVIATION...AS CONFIDENCE INCREASES THIS AFTN WE SHOULD BE ABLE TO BETTER PINPOINT CONVECTIVE TIMING AND RISK. SUSPECT A MIX OF MVFR AND VFR THIS AFTN AT BOTH CHS AND SAV TERMS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY AMZ330-374. && 24
Hazardous weather outlook, Jan 2, 4:30 AM EST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EST MON JAN 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 AM EST MON JAN 2 2006 ...MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. BY THIS AFTERNOON...THE AIRMASS WILL BECOME QUITE UNSTABLE AHEAD OF AN APPROACHING STRONG COLD FRONT. THE STRONG INSTABILITY IS UNUSUAL FOR THIS TIME OF THE YEAR. AS A RESULT...MOST OF GEORGIA AND MUCH OF EASTERN SOUTH CAROLINA HAS BEEN PUT UNDER A MODERATE RISK OF SEVERE WEATHER. THE MAIN HAZARDS EXPECTED WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...ISOLATED TORNADOES ARE POSSIBLE. .FLOODING...WITH THE SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING...SOME AREAS MAY RECEIVE A COUPLE OF INCHES OF RAIN. IF HEAVY RAIN MOVES ACROSS THE SAME AREAS DURING THE AFTERNOON...THOSE AREAS WILL HAVE TO BE MONITORED FOR POSSIBLE FLOODING. ALSO...AREAS THAT RECEIVE SIGNIFICANT RAINFALL THIS MORNING MAY CAUSE THE SOIL TO BECOME SATURATED AND THEREFORE ALLOW TREES TO BE BLOWN DOWN EASIER WITH STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. EMERGENCY MANAGEMENT OFFICIALS...LAW ENFORCEMENT...SPOTTERS AND THE MEDIA ARE REMINDED THAT THIS IS A POTENTIALLY DANGEROUS SITUATION. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS POSSIBLE TONIGHT INTO EARLY TUESDAY FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. 30
In the hours before
Special weather statement, Jan 2, 9:11 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 911 AM EST MON JAN 2 2006 GAZ101-114>116-118-137-138-021530- EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-LONG-TATTNALL- 911 AM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... TATTNALL COUNTY...EFFINGHAM COUNTY...BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 1030 AM EST... AT 911 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHEAST GEORGIA FROM NEAR REIDSVILLE TO PEMBROKE SOUTH TO LUDOWICI...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TISON...NOBLE...FIVE POINTS...WEFANIE...DONALD...BEARDS CREEK...MENDES...LYNN...LUDOWICI AND GLENNVILLE THROUGH 1030 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH HEAVY RAINFALL. RJB
Special weather statement, Jan 2, 10:07 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1007 AM EST MON JAN 2 2006 SCZ047-048-051-021530- BEAUFORT-COASTAL JASPER-INLAND JASPER- 1007 AM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 1030 AM EST... AT 1007 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HARDEEVILLE...OR ABOUT 16 MILES NORTH OF SAVANNAH...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PRITCHARD...MORGAN... HARDEEVILLE...OKATIE...JASPER...CHELSEA...RIVERDALE...LAUREL BAY... CHESTERFIELD AND RIVER REACH THROUGH 1030 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH HEAVY RAINFALL.
Special weather statement, Jan 2, 11:58 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1158 AM EST MON JAN 2 2006 GAZ088-101-SCZ042-021730- EFFINGHAM-HAMPTON-SCREVEN- 1158 AM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN COUNTY AND HAMPTON COUNTY THROUGH 1230 PM EST... AT 1158 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF SHIRLEY...OR ABOUT 15 MILES SOUTHEAST OF SYLVANIA...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHIRLEY... GARNETT...BRIGHTON...DE LOACH...SCOTIA...STAFFORD...LENA...FURMAN AND ESTILL THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jan 2, 12:10 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1210 PM EST MON JAN 2 2006 SCZ043-048-049-021745- BEAUFORT-COASTAL COLLETON-INLAND COLLETON- 1210 PM EST MON JAN 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 1245 PM EST... AT 1210 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BRIARS...OR ABOUT 10 MILES SOUTHEAST OF YEMASSEE...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHELDON...LOBECO... GARDENS CORNER...DALE...COOSAW...CHISOLMS...BRIARS...WIGGINS...GREEN POND AND FENWICK THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:07 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 38 min |
| Jan 2, 1:28 PM EST | Tornado Warning | CHS | Chatham, Effingham | 22 min |
| Jan 2, 1:47 PM EST | Special Marine Warning | CHS | 88 min | |
| Jan 2, 2:13 PM EST | Special Marine Warning | CHS | 2 hr | |
| Jan 2, 2:20 PM EST | Special Marine Warning | CHS | 55 min | |
| Jan 2, 3:10 PM EST | Special Marine Warning | CHS | 65 min | |
| Jan 2, 4:11 PM EST | Special Marine Warning | CHS | 94 min | |
| Jan 2, 4:36 PM EST | Severe Thunderstorm Warning | CHS | Tattnall | 30 min |
| Jan 2, 4:53 PM EST | Severe Thunderstorm Warning | CHS | Evans, Liberty | 18 min |
| Jan 2, 5:01 PM EST | Severe Thunderstorm Warning | CHS | Bryan | 29 min |
| Jan 2, 5:17 PM EST | Severe Thunderstorm Warning | CHS | Effingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.